Alert archive / Florida / Gale Warnings in 2020

Gale Warning 3, NWS Melbourne, FL

February 6, 2020

NWS Melbourne, FL issued this gale warning at Feb 6, 2020, 2:40 AM EST. It took effect at Feb 6, 2020, 4:00 AM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2020, 2:40 AM EST (07:40 UTC)
In effect from
Feb 6, 2020, 4:00 AM EST
Expired
Feb 7, 2020, 10:00 AM EST
In force
30 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

659 
WHUS72 KMLB 060740
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
240 AM EST Thu Feb 6 2020

AMZ575-070900-
/O.EXT.KMLB.SC.Y.0010.200206T0900Z-200207T2100Z/
/O.CAN.KMLB.GL.A.0003.200206T1800Z-200207T1500Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
240 AM EST Thu Feb 6 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST FRIDAY...
...GALE WATCH IS CANCELLED...

* WHAT...South to Southwest winds 20 to 25 kt increasing to 25 to
  30 kt, becoming West on Friday. Seas building to 6 to 8 feet 
  during the period.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...Until 4 PM EST Friday.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ570-572-070900-
/O.UPG.KMLB.SC.Y.0010.200206T0900Z-200206T1800Z/
/O.NEW.KMLB.GL.W.0003.200206T0900Z-200207T1500Z/
/O.UPG.KMLB.GL.A.0003.200206T1800Z-200207T1500Z/
/O.NEW.KMLB.SC.Y.0011.200207T1500Z-200207T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
240 AM EST Thu Feb 6 2020

...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM EST FRIDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
  up to 40 kt and seas 6 to 9 feet expected. For the Small Craft 
  Advisory, west winds 15 to 25 kt with gusts up to 35 kt and seas
  5 to 8 feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm 
  and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

* WHEN...For the Gale Warning, until 10 AM EST Friday. For the 
  Small Craft Advisory, from 10 AM to 4 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

AMZ550-552-555-070900-
/O.EXT.KMLB.SC.Y.0010.200206T0900Z-200207T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
240 AM EST Thu Feb 6 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST FRIDAY...

* WHAT...South winds 15 to 25 kt becoming West on Friday with 
  occasional gusts up to 35 kt and seas 4 to 6 feet expected.

* WHERE...Flagler Beach to Jupiter Inlet 0-20 nm.

* WHEN...Until 4 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
3 follow-up statements
099 
WHUS72 KMLB 061504
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1004 AM EST Thu Feb 6 2020

AMZ575-072100-
/O.UPG.KMLB.SC.Y.0010.000000T0000Z-200207T2100Z/
/O.EXA.KMLB.GL.W.0003.000000T0000Z-200207T1500Z/
/O.EXA.KMLB.SC.Y.0011.200207T1500Z-200207T2100Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1004 AM EST Thu Feb 6 2020

...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM EST FRIDAY...

* WHAT...For the Gale Warning, south to southwest winds 20 to 30 
  kt with gusts up to 40 kt and seas 6 to 9 feet. For the Small 
  Craft Advisory, west winds 20 to 25 kt with gusts up to 30 kt 
  and seas 5 to 7 feet expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...For the Gale Warning, until 10 AM EST Friday. For the 
  Small Craft Advisory, from 10 AM to 4 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

AMZ570-572-072100-
/O.CON.KMLB.GL.W.0003.000000T0000Z-200207T1500Z/
/O.CON.KMLB.SC.Y.0011.200207T1500Z-200207T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
1004 AM EST Thu Feb 6 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM EST
FRIDAY...

* WHAT...For the Gale Warning, south to southwest winds 25 to 35 
  kt with gusts up to 45 kt and seas 6 to 9 feet. For the Small 
  Craft Advisory, west winds 15 to 25 kt with gusts up to 35 kt 
  and seas 5 to 8 feet expected.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 20-60 
  nm and Flagler Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...For the Gale Warning, until 10 AM EST Friday. For the 
  Small Craft Advisory, from 10 AM to 4 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

AMZ550-552-555-072100-
/O.CON.KMLB.SC.Y.0010.000000T0000Z-200207T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
1004 AM EST Thu Feb 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY...

* WHAT...South winds 15 to 25 kt becoming west on Friday, with 
  gusts up to 35 kt and seas 4 to 6 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and 
  Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...Until 4 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
711 
WHUS72 KMLB 070949
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
449 AM EST Fri Feb 7 2020

AMZ570-572-575-072100-
/O.CON.KMLB.GL.W.0003.000000T0000Z-200207T1500Z/
/O.CON.KMLB.SC.Y.0011.200207T1500Z-200207T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
449 AM EST Fri Feb 7 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 PM EST THIS AFTERNOON...

* WHAT...For the Gale Warning, southwest to west winds 20 to 30
  knots with gusts up to 40 kt and seas 6 to 9 feet. For the 
  Small Craft Advisory, west winds 20 to 25 knots with gusts up to
  30 knots and seas 5 to 7 feet expected.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...For the Gale Warning, until 10 AM EST Friday. For the 
  Small Craft Advisory, from 10 AM to 4 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

AMZ550-552-555-072100-
/O.CON.KMLB.SC.Y.0010.000000T0000Z-200207T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
449 AM EST Fri Feb 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Southwest to west winds 20 to 25 knots with gusts to 35
  knots through this morning becoming west 15 to 20 knots this 
  afternoon. Seas 4 to 6 feet.

* WHERE...Flagler Beach to Jupiter Inlet 0-20 nm.

* WHEN...Until 4 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
715 
WHUS72 KMLB 071513
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1013 AM EST Fri Feb 7 2020

AMZ570-572-575-072100-
/O.EXP.KMLB.GL.W.0003.000000T0000Z-200207T1500Z/
/O.CON.KMLB.SC.Y.0011.000000T0000Z-200207T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1013 AM EST Fri Feb 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING HAS EXPIRED...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt decreasing
  to 15 to 20 knots this afternoon. Seas 5 to 8 feet.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm, Volusia- 
  Brevard County Line to Sebastian Inlet 20-60 nm and Flagler 
  Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-072100-
/O.CON.KMLB.SC.Y.0010.000000T0000Z-200207T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
1013 AM EST Fri Feb 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and 
  Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Feb 5, 10:26 PM EST, 4 hours 14 minutes earlier.

Area forecast discussion, Feb 5, 10:26 PM EST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1026 PM EST Wed Feb 5 2020

.DISCUSSION...
After a warm and dry day with highs in the upper 70s and lower 80s
across east central FL, temperatures will drop to the mid and
upper 60s later tonight. A ridge extending from the Atlantic
towards the FL peninsula will continue to retreat east but the
pressure gradient will increase on Thu. Winds will pick up
significantly throughout the day from the south across east
central FL with no showers expected in the morning or early
afternoon. Highs will reach the mid 80s, with some highs and warm
low temperature records in jeopardy at a few locations. Some
models indicate a few showers developing ahead of the main event
in the late afternoon but the main squall line could first
approach Lake county late Thu evening or around midnight and
quickly spread southwest. People should prepare for the occurrence
of strong to potentially severe straight line winds, possible
embedded isolated tornadoes and heavy downpours. Showers and
storms should then exit the Treasure Coast near to just after
sunrise Friday.

As we continue to monitor the aforementioned threat of severe
weather, make sure you have multiple ways of receiving weather
alerts for your area, like a NOAA Weather Radio and/or a
smartphone.

&&

.AVIATION...
VFR conditions overnight. Winds will increase on Thu morning from
the south to 15-23 kt and gusts increasing through the day up to
30 kt at times. But before these increase at the surface, winds
will increase aloft and low-level wind shear of around 40 kt is
possible after midnight thru Thu morning mainly for the terminals
along the I-4 corridor and KLEE. A strong squall-line is forecast
to reach the terminals Thu night into early Fri morning ahead of
a cold front. SHRA and TSRA will last for 1-2 hours at any
locations and will produce straight-line winds, lightning, an
isolated tornado, and heavy downpours.

&&

.MARINE...
South winds tonight will increase across the offshore waters and a
Small Craft Advisory enters into effect later tonight and expands
to all the waters by Thu mid-morning as winds of 20 kt and higher
filter in. As the pressure gradient tightens, winds will continue
to increase offshore to 25-30 kt with gusts up to 35-40 kt in the
late afternoon and night. And for that, a Gale Watch is also in
effect, which will possibly be upgraded to a Warning later. With
severe weather moving in on Thu afternoon and night, boaters
should remain out of the water.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  64  85  58  66 /   0  20  80  10
MCO  66  85  61  67 /   0  20  80  20
MLB  68  85  62  69 /  10  20  80  30
VRB  69  85  64  71 /   0  10  80  50
LEE  65  84  59  66 /   0  20  80  10
SFB  65  86  60  66 /   0  20  80  10
ORL  66  85  61  67 /   0  20  80  10
FPR  67  85  63  71 /   0  10  80  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 10 AM Thursday to 10 AM EST Friday for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
     County Line to Sebastian Inlet 0-20 nm.

     Gale Watch from Thursday afternoon through Friday morning for
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 4 AM to 1 PM EST Thursday for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 10 AM to 4 PM EST Friday for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 20-60 nm.

&&

Negron/Cristaldi
Hazardous weather outlook, Feb 5, 9:30 PM EST, 5 hours 10 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
930 PM EST Wed Feb 5 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-061200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
930 PM EST Wed Feb 5 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
Southerly winds are forecast to increase to around 20 knots well
offshore the central Florida Atlantic coast toward sunrise Thursday.
This will seas building to around 5 feet well offshore.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
On Thursday, strong southerly winds of 20 to 30 mph with frequent
higher gusts will produce a hazard for boaters on open Atlantic, the
intracoastal waters and inland lakes. The gusty winds may blow
around unsecured objects, and snap off small tree limbs.

A fast moving squall line is forecast to reach east central Florida
late Thursday night, and then sweep offshore Martin and Saint Lucie
Counties by early Friday morning. While all of east central Florida
is at some risk for severe weather, the best chance exists from Lake
County to the I-4 corridor and east to the Space Coast Thursday
night. The primary threats will be damaging wind gusts of 60 to 70
mph, and isolated tornadoes.

Plan to have at least two reliable methods of receiving severe
weather warnings in the middle of the night, such as NOAA Weather
Radio and Wireless Emergency Alerts on you cell phone.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight. Spotters should
monitor conditions late Thursday for possibility of activation.

Pendergrast/Sedlock/Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:33 AM ESTWind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia22 hr
Feb 6, 2:40 AM ESTSmall Craft AdvisoryMLB37 hr

Nearby

Gale Warnings in Florida, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.